In this paper we propose a periodic, mean-reverting Ornstein–Uhlenbeck process of the form
where L(t) is a periodic, parametric function. We apply maximum likelihood estimation for the drift parameters based on time-continuous observations. The estimator is given explicitly and we prove strong consistency and asymptotic normality as the observed number of periods tends to infinity. The essential idea of the asymptotic study is the interpretation of the stochastic process as a sequence of random variables that take values in some function space.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Price excludes VAT (USA)
Tax calculation will be finalised during checkout.
Bishwal JPN (2008) Parameter estimation in stochastic differential equations. Springer-Verlag, Berlin
Gantmacher FR (1986) Matrizentheorie. VEB Deutscher Verlag der Wissenschaften, Berlin
Geman H (2005) Commodities and commodity derivatives. Wiley, Chichester
Kuo HH (2006) Introduction to stochastic integrals. Springer-Verlag, New York
Kutoyants YA (2004) Statistical inference for ergodic diffusion processes. Springer-Verlag, London
Lax PD (2002) Functional analysis. Wiley, New York
Lipster RS, Shiryayev AN (1977) Statistics of random processes I. Springer-Verlag, Berlin
Øksendal B (2003) Stochastic Differential Equations. Springer-Verlag, Berlin
Ornstein LS, Uhlenbeck GE (1930) On the theory of Brownian motion. Phys Rev 36: 823–841
About this article
Cite this article
Dehling, H., Franke, B. & Kott, T. Drift estimation for a periodic mean reversion process. Stat Inference Stoch Process 13, 175–192 (2010). https://doi.org/10.1007/s11203-010-9045-8